Ohio, 2006

Hail in Ohio, April 12, 2006

April 12, 2006 · NWS ILN · 3 events in 3 counties and zones

3 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 12, 6:33 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Apr 12, 6:33 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
733 PM EDT WED APR 12 2006

.AVIATION /00Z-24Z/...
CURRENT SURFACE MAP SHOWS LOW PRESSURE OVER EASTERN MICHIGAN THIS
EVENING. WITH LINE OF CONVECTION NEAR ASSOCIATED COLD FRONT. THIS
ACTIVITY SHOULD REMAIN NORTHEAST OF TAF SITES THIS EVENING. AFTER
BOUNDARY MOVES THROUGH WINDS WILL BECOME MORE WESTERLY AND TAPER
OFF. AFTER 06Z WINDS WILL BECOME LIGHT AND VARIABLE. MVFR BR IS
POSSIBLE AT KLUK...HAVE KEPT WITH TEMPO GROUP AROUND SUNRISE.
WINDS GRADUALLY BACK TO THE SOUTH TOWARD THE END OF THE PERIOD.
MODELS ARE PICKING UP ON A CONVECTIVE COMPLEX FORMING AND DROPPING
SOUTHEAST THURSDAY NIGHT/FRIDAY MORNING. THIS SHOULD NOT AFFECT
TERMINALS UNTIL AFTER 00Z. RLG

&&

.PREV DISCUSSION...
 /ISSUED 435 PM EDT WED APR 12 2006/

SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
SHORT WAVE OVER LOWER MI TO TRACK EWD THRU SRN GREAT LAKES THIS
EVENING. LATEST SURFACE MAP SHOWS COLD FRONT ORIENTED FROM LOWER
MI THRU NW OHIO...CENTRAL INDIANA INTO THE CENTRAL PLAINS. SBCAPES
APPROACHING 1000 J/KG ALONG AND BEHIND THIS BNDRY. DEEP MSTR IS
THE LIMITING FACTOR. WL DROP POPS TO SLIGHT CHC AND JUST CARRY
THIS SLIGHT CHC THRU EARLY EVE WITH THE PASSAGE OF THE BNDRY.
AFTER THE PASSAGE OF THIS FRONT EXPECT SKIES TO BECOME MSTLY
CLEAR WITH WEAK HI PRESSURE BLDG IN.

ACTIVE SHORT TERM WEATHER PATTERN WITH STRONG MID LEVEL RDG BUILDING
OVER THE NATIONS MID SECTION. WEAK HI TO PROVIDE DRY START TO
THURSDAY. FOCUS SHIFTS TO POTENTIAL FOR MCS DEVELOPMENT ARND THE
UPPER RIDGE. BOTH THE NAM AND GFS MODELS INDICATE THE DVLPMNT OF A
CONVECTIVE COMPLEX ARND THE PERIPHERY OF THE MID LVL RIDGE OVER
THE MID MS VLY THU AFTN. EXPECT THIS MCS TO TRACK ESE AND AFFECT
THE FA OVERNIGHT THU. GFS IS QUICKER THAN NAM AND NAM IS ALSO
FURTHER S. HAVE FOLLOWED SOLN CLOSE TO GFS WITH BEST MSTR AND
INSTBY INDICATED ACRS THE N. THEREFORE HAVE INCREASED POPS TO
LKLY ACRS THE N LATE THU NIGHT WITH HI CHC ACRS THE S. EXPECT A
BRIEF BREAK IN TSTM ACTIVITY WITH BNDRY HANGING UP ACRS FA AND
CONVECTION REDVELOPING IN THE MODERATLEY UNSTBL AIRMASS FRI AFTN.
HAVE THE HIGHEST POPS ACRS THE S CLOSER TO THE BNDRY AND INCREASE
THESE POPS TO LKLY FRI NIGHT.

TEMP WISE...HAVE GONE A LTL WARMER THAN MAV BOTH TNGT AND
THU...GENERALLY A BLEND OF ETA/MAV. PREFER TEMPS A LTL COOLER THAN
MAV THU NIGHT DUE TO ANTICIPATED PRECIP AND THEN A LTL WARMER THAN
MAV FOR FRIDAY/S HIGHS WITH EXPECTED BREAK IN PRECIP.

LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FRONTAL BOUNDARY WILL REMAIN NEAR THE FORECAST AREA THROUGH THE
WEEKEND UNTIL LOW PRESSURE MOVES THROUGH SUNDAY NIGHT. WITH
UNCERTAINTY ON POSITION OF THE FRONT AT ANY PARTICULAR TIME HAVE
OPTED TO JUST GO WITH LOW CHANCE POPS THROUGH THE WEEKEND. HIGH
PRESSURE WILL BUILD IN FOR MONDAY AND TUESDAY BRINGING A DRY PERIOD
AND SLIGHTLY COOLER TEMPERATURES. MODELS SUGGEST THAT THE NEXT
SYSTEM WILL MOVE THROUGH TUESDAY NIGHT AND WEDNESDAY.

PREV DISCUSSION...
 /ISSUED 206 PM EDT WED APR 12 2006/

AVIATION /18Z-18Z/...
WEAK LINE OF SHOWERS HAS DISSIPATED AS IT MOVED EAST OUT OF THE ILN
CWA. WELL MIXED BOUNDARY LAYER HAS ALLOWED STRONG GUSTY WINDS TO MIX
DOWN TO THE SURFACE. EXPECT THESE WINDS TO CONTINUE THROUGH THE LATE
AFTERNOON HOURS. EXPECT MAINLY VFR CONDITIONS THROUGH 00Z AS SCT-BKN
CONDITIONS FORECAST ACROSS ENTIRE CWA. HOWEVER...STRONG MID LEVEL
VORT OVER SRN MI WILL MOVE EAST THIS AFTERNOON. QUESTION WILL BE
WHETHER CONVECTION THAT IS CURRENTLY INITIATING OVER S-CTRL MI WILL
BUILD SOUTHWARD INTO THE ILN TAF AREA. WITH THIS POTENTIAL...HAVE
INTRODUCED CB INTO THE FORECAST. LACK OF DEEPER MOISTURE MAY BE AN
INHIBITING FACTOR. AFTER 00Z...EXPECT VFR CONDITIONS AND DIMINISHING
WINDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 12, 11:24 AM EST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1224 PM EDT WED APR 12 2006

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-131630-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1224 PM EDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE OHIO VALLEY
THIS AFTERNOON AND EARLY EVENING. SOME STORMS MAY BE CAPABLE OF
PRODUCING STRONG WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The Cincinnati radar (KILN), 104 km away, was scanning. The volume nearest the first event began at 00:53 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Delaware

When
April 12, 7:53 PM EST to 7:58 PM EST
Where
Delaware County, Powell
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
40.167, -83.083

Hail, Licking

When
April 12, 8:05 PM EST to 8:09 PM EST
Where
Licking County, Johnstown
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
40.150, -82.683

Hail, Franklin

When
April 12, 8:30 PM EST to 8:34 PM EST
Where
Franklin County, Whitehall
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
39.967, -82.883

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5499407, 5499408, 5499409.